MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE VENTED VIAL SPIKE, 13MM; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOCLAVE VENTED VIAL SPIKE, 13MM; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number CH-72
Medical Device Problem Codes Fluid/Blood Leak (1250); Component Missing (2306)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.
 
Event or Problem Description
The event involved a chemoclave® vented vial spike, 13mm that was missing the filter on the device, and this defect was noted once the bottle is pierced to withdraw the dose.It was reported that the missing filter generated a flow at the filter location which lead to an unprotected chemotherapy exposure and also the loss of the content of the bottle during drug preparation.There was no patient involvement or delay in therapy as the issue was detected prior to patient use.The device was replaced with no further problem encountered.Although unspecified negative clinical consequences on the operator were reported, there was no report of harm or adverse event.
 
Additional Manufacturer Narrative
One used chemoclave¿ vented vial spike, 13mm and one used vial of bortezomib eg solution injectable 2.5 mg/ml, lot# ok111m0 was received.A photo was provided that showed a chemoclave vented vial spike inside a polybag with the filter vent missing.It was confirmed with the 2um ptfe filter membrane (filter vent) was missing from the returned chemoclave¿ vented vial spike, 13mm.Visual inspection of the filter vent interface with the ultrasonic ring did not show any evidence of a weld that would have secured a filter vent.The probable cause of the missing filter vent is an assembly error during manufacturing.The device history record (dhr) and relevant commodities were reviewed.No non-conformances were found that would have contributed to the reported complaint.D9 - date returned to mfg: 18-may-2021.Additional information can also be found in section h6 - adverse event problem, component code.
 
Additional Manufacturer Narrative
Additional information can be found in b5 and d10.
 
Event or Problem Description
Additional information was received.There was a flow of cmr drug (carcinogenic, mutagenic and toxic to reproduction substances) on the gloves.There were no injuries for a patient or operator and no need for medical intervention.There was a spill of dangerous product, cleaned as per protocol, however no specific kit was reported to be used.The operator was protected with proper ppe (gloves and tyvek protection equipment).There were no unprotected exposures (dermal or other kind of exposure).

Brand Name
CHEMOCLAVE VENTED VIAL SPIKE, 13MM
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key11665007
Report Number9617594-2021-00105
Device Sequence Number11508277
Product Code FPA
UDI-Device Identifier00840619053192
UDI-Public(01)00840619053192(17)250901(10)4998195
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue NumberCH-72
Device Lot Number4998195
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/02/2021
06/10/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date04/23/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BORTEZOMIB, MFR UNK.; UNSPEC CHEMOTHERAPY, MFR UNK.